MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia, adhesions, bowel injury, hematoma and recurrence.The instructions-for-use supplied with the device lists adhesions, hematoma and recurrence as possible complications.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for a repair of a midline incisional hernia and a bard/davol ventrio st hernia patch was implanted on or about (b)(6) 2015.The patient underwent revision surgery of the ventrio st and was implanted with non-bard/davol mesh to repair a recurrent hernia on or about (b)(6) 2018.The patient underwent revision surgery of the mesh products on or about (b)(6) 2018.It is alleged that the patient continues to experience complications related to the mesh products, including severe and chronic pain/discomfort, adhesions to the bowel, bowel blockage, hematoma, and recurrence, and will likely require additional surgeries to repair the damage from the mesh products if the complications continue.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key11380657
Report Number1213643-2021-01311
Device Sequence Number3865933
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number5950080
Device Lot NumberHUXL0810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;